Alert archive / North Carolina / Flash Flood Warnings in 1995

Flash Flood Warning 50, NWS Blacksburg, VA

June 26, 1995Surry County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 26, 1995, 9:19 PM EDT for Surry County, North Carolina. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 9:19 PM EDT (01:19 UTC)
Expired
Jun 27, 1995, 12:15 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Whole counties

County Surry County, NC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2693 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 1995-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2693 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KRNK 270121
FFWRNK
NCC171-270415-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1215 AM EDT
FOR THE FOLLOWING COUNTY...
 
IN NORTHWEST NORTH CAROLINA
 
   ...SURRY COUNTY
 
AT 919 PM EDT...DOPPLER WEATHER RADAR IN BLACKSBURG SHOWED THAT AS
MUCH AS TWO AND A HALF /2.5/ INCHES OF PRECIPITATION HAS FALLEN
FROM JUST EAST OF ROARING GAP TO NEAR BOTTOM.
 
IN ADDITION...STRONG THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL
WERE LOCATED OVER NORTHWEST WILKES COUNTY AND THESE STORMS WILL BE
MOVING THROUGH SURRY COUNTY THROUGH MIDNIGHT.  THESE STORMS COULD
BRING AN ADDITIONAL INCH OR TWO OF RAINFALL.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
DESROSIERS/GALLOWAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:52 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 26, 8:52 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 PM EDT MON JUN 26 1995

DISCUSSION...

HAVE LITTLE TO OFFER TNT FOR UPDTS.  KFCX RADAR SHOWS MOST PCPN OVR
PIEDMONT AREA AND NW NC MTNS.  VIL JUMPED TO 57 OVR WILKES
CNTY...BUT THINK THAT THIS IS EXCEPTION.  HVY RAF IS PROBLEM. PREFER
TO KEEP MNTN OF HVY RAF IN TNT.

DESROSIERS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:37 PM EDTFlash Flood WarningRNKWilkes3 hr
Jun 26, 8:45 PM EDTSevere Thunderstorm WarningRNKWilkes60 min
Jun 26, 11:28 PM EDTSevere Thunderstorm WarningRNKIredell62 min
Jun 26, 11:31 PM EDTFlash Flood WarningRNKWilkes, Yadkin119 min
Jun 27, 12:22 AM EDTSevere Thunderstorm WarningRNKDavie, Rowan68 min

Nearby

Flash Flood Warnings in North Carolina, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.